You are here

 

Shock Talk

Views: 9356 - Comments: 4

Megan Brashear, CVT, VTS(ECC), discusses the different causes of shock in patients and how to recognize, treat, and monitor patients experiencing shock. This talk is specifically RACE-approved for one Technician CE credit.

Sidebar Bookmark Button

Share

Add To Training Plan

X

Contributors

Megan Brashear's picture
Megan Brashear

CVT VTS(ECC)

Enrolled: 07/2011

Content Assignment

X

Comments

Kathleen Depaolo's picture

Great talk, Megan!. I enjoyed it, learned a lot and felt you did a great job of explaining some difficult concepts.

Kathy D.

Janine Fales's picture

Really nicely done, Megan. I took a plethora of notes and will recommend this topic for our staff. Are there any downsides (CNS depression, e.g.) to administering opioids for pain management to a patient in shock? Also, do you administer the opioid IV (in particular, hydro)? Thanks! Janine

Megan Brashear's picture

Janine, opioids do have an effect on patients in shock (like CNS depression, mild CV effects, possibly panting) but not enough that we would not want to use them if the patient condition requires pain management. Continue to monitor and support and it is rare that I have had to reverse opioids because of failing patient vitals. At DoveLewis we usually administer the entire dose IV, depending on doctor preference. I have certainly done half IV/half IM or all IM on some cases, in the shock patient remember that their perfusion is probably not great so the SQ route is not ideal. Glad you enjoyed it, shock is one of my favorite topics to talk about.